Health & Support
Moderators: nycgirl, autopilotfrank193, bierorama, ksylvan, peaches0405


what happens if i HATE birth control and stop it abruptly?


Quote  |  Reply

Okay well I am not currently having sex and i absolutely HATE birth control..hate it. I have been taking it for nearly 5 weeks and I am bloated, miserable, have my period and shouldn't for 2 more months, feel fat (nd have gained a little weight), get headaches, am tired, constipated...omg i hate this. 

 Should I just NOT take my dosage tonight?

 I plan on calling my doc tomorrow but I am at college so its not like I can just ask anybody you know...I just dont want to make it worse if I abruptly stop. 

12 Replies (last)
Don't stop taking it until after you have spoken to your doctor. The doctor will be able to recommend any changes you can make.
i feel fatter EVERY day and eat the SAME. I seriously have been logging my calories and excercise ( have been maintaining - I am super active and healthy) yet i am GAINING. I dont care if its water or not...i dont like it and my clothes do not fit as well. I was not severely underweight before and I am scared this will continue.
I know it sucks- just wait until tomorrow morning after you talk to your dr and THEN take that advice.
#4  
Quote  |  Reply

It would be extremely foolish to do anything without talking to your doctor. Some medicines you CANNOT just go "on and off" without getting serious side effects. Take your dose tonight and call your doctor tomorrow.

and REALIZE that you do have your period and everything does feel 10x more horrible than it is because of that. 

nah, you won't have any problems if you just stop taking it.  Are you almost finished your current pack or did you just start a new one?  I stopped taking mine at the end of December & right away I started feeling back to normal.  Don't be surprised if you get your period again a week or two after you stop taking it though.  That's what happened to me, but things regulated itself out the next month & now everything is back to normal--no bloating, no water retention, no constipation, AND the return of my sex drive.  (Not that you wanted to know that last part, but it's true).  Anyway, since you've been on it for only 5 weeks, I don't see any problem at all if you just stop taking it. 
I'm pretty sure stopping birth control will simply cause you to have your period. just don't start taking it again unless you talk to the doc first.
#7  
Quote  |  Reply

when i started my first kind of BC I hated it too. The kind of hate associated with a 10-15 lb gain in the first month. Ugh. Everything got worse for me. I never experienced cramps before BC, my periods got longer and heavier. I was noticeably moodier, so like you are now I was fed up. I went back to my doctor the first month and demanded to be switched off of the pill I was on (Ortho Tri-Cyclen Lo). I've read everywhere that you need to find the right pill for yourself, because every body is different. So I got switched to Yasmin. This wasn't nearly as bad for me. A wee little bit of the weight dropped naturally when I switched. But since I wasn't sexually active at all at the time, the cons were definitely outweighing the pros. My periods were still much worse than they had ever been, cramps were bad, and i was crabby 24/7 all month long. So i got fed up (again) and stopped taking them. But when I moved away to college I figured that it would be responsible to start taking them again. I went through another phase where I wanted to cry (and did) over the wretched things. I couldn't switch (though I longed to) because I go to a low cost health care clinic and they are only able to currently offer three types of BC pills (the third of which I didn't qualify for). But depsite being upset, I stuck with the pills. And the terrible-ness I associate with them has since calmed to a gentle roar. Another thing I have read time and time again is to give BC time. Time for your body to adjust. My doctor (as well as other sources) told me that it takes about 3 months for your body to adjust to the level of hormones and straighten itself off. Often the weight can work itself off, moodyness subsides, and your period will work itself into a recognizable pattern.


Since I didn't have much other choice (like switching pills. And I had examined all other options as well) I stuck to it and it sorted itself out enough that it is bearable. How far into your pack are you? I wouldn't recommend stopping cold turkey (this threw my body through just as many loops as starting did). Trying looking into your other options. See your doctor before you finish your pack of pills. See about switching to a different type of pills (there are different types w/ different varities of hormones, different amounts, different set ups, etc) or maybe a different method in general (the shot, the patch, etc). Take all of your options into perspective and try to find something that is ideal for your body. Good luck =)

#8  
Quote  |  Reply
 When I stopped taking my pills, to try to have a baby, I just began my period.  It was very irregular.  Your body will have to adjust to not getting that hormone anymore.  So, be aware that you might have your period for awhile.  
#9  
Quote  |  Reply

If you've only been on it 5 weeks then i think you should wait it out longer.  As bnm12 said, yes, it generally does take your body about 3 months to get used to the pill.  Your body will work itself out, but if after that time you still are uncomfortable and having a bad experience with the pill then you should talk to your doctor about switching to a different kind.  There are tons of different kinds out there with different hormone levels... some also have acne medicine in it so that it also promotes good skin (Diane).  I used to be on the shot (Depo Provera) and was on it for almost two years.  It was horrible and I definitely don't recommend it.  I was moody, and would randomly burst out into tears for no reason, stopped having my period altogether, had no sex drive at all, was bloated, etc., etc.  I eventually switched to Cyclin, and am now on Ortho Tri-Cyclen.  I heard that some people with this pill get really moody in the last week of the pill, since there's increased hormones in it for the third week.

Stopping your pill in the middle won't do anything 'cept through your menstrual cycle off balance for a bit.  However, I recommend that you wait it out.  There are also pills out there that decrease cramps, since I have friends who went on the pill exclusively to reduce menstrual cramps.  As for the weight gain, some bc types make you hungrier, but if you stick to your regular meal plan your appetite will go back to normal.

thanks again for all the advice!!! boother - my doctor specifically told me that extra high estrogen pills, such as seasonale which i take, DO make you bloated like permanently so...the extra estrogen causes the body to retain water - um no thanks haha. these have been the worst 5 weeks of my life and he told me i can stop it whenever....because it is not a like a normal pill. he recommended i get on something like Alesse or ortho-lo...Iam veryyy hesitant to begin a new one. I was only on the pill to get a period, i did not get one without. I am so freaking excited for the hormones to be out of my system by next week and for me to be back to normal. THanks for all the advice guys you were great,

Like others said here, don't stop it unless talking to your doctor.

You said you are on it only because you need it to get your cycle - I am in the same situation. I have been on BC for 8 years (since sophomore year of HS), and I have had to try a few types before feeling like myself. I am currently on Avianne - and have been on it for the past 4 years. It is great -  3 weeks of the same level hormones so no ups & downs! I was getting very sick on the other types, so my doctor recommended this one. I have also been perfectly fine in terms of appetite/weight gain and have been slowly but steadily losing weight while on it. Maybe suggest this one to your doctor and see if it is an option for you.

Don't panic, most of what you are feeling/experiencing is normal - we all get bloated and yes, you will spot/get your period unexpectedly with a new type of BC, so just relax!  

Worst case scenario it might make your menstrual cycle irregular for awhile.  If you stopped taking it tonight, then talked to your doctor tomorrow and he/she said don't stop until you get your next period.. missing the one from today will not be a big deal considering you aren't using it to prevent pregnancy.
12 Replies
Advertisement
Advertisement